Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 22, 2020, 11:36 PM CDT for Haskell County, Latimer County, Pittsburg County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 11:36 PM CDT (04:36 UTC)
- Expired
- May 23, 2020, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.5
The text
As transmitted.
692
WGUS54 KTSA 230436
FFWTSA
OKC061-077-121-230730-
/O.NEW.KTSA.FF.W.0016.200523T0436Z-200523T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1136 PM CDT Fri May 22 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Haskell County in southeastern Oklahoma...
Northern Latimer County in southeastern Oklahoma...
Northeastern Pittsburg County in southeastern Oklahoma...
* Until 230 AM CDT.
* At 1135 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The storms are tracking over
the same areas that have been hit earlier in the evening.
Therefore, the potential for flash flooding has increased and is
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Stigler... Quinton...
Keota... Red Oak...
Mccurtain... Crowder...
Whitefield... Kinta...
Canadian... Blocker...
Robbers Cave State Park... Arrowhead State Park...
Mc Curtain... Enterprise...
Lequire... Kanima...
Featherston... Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3492 9566 3517 9568 3527 9526 3526 9524
3528 9521 3535 9494 3535 9490 3537 9484
3536 9483 3534 9483 3532 9481 3521 9482
3520 9493 3494 9493
FLASH FLOOD...RADAR INDICATED
$$
Lacy1 follow-up statement
065
WGUS74 KTSA 230657
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
157 AM CDT Sat May 23 2020
OKC061-077-121-230730-
/O.CON.KTSA.FF.W.0016.000000T0000Z-200523T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-Latimer OK-Pittsburg OK-
157 AM CDT Sat May 23 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
HASKELL...NORTHERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES...
At 156 AM CDT, Doppler radar indicated the heavy rains have ended
across the warned area. If current trends continue, the flash flood
warning will be allowed to expire at 230 AM.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Stigler... Quinton...
Keota... Red Oak...
Mccurtain... Crowder...
Whitefield... Kinta...
Canadian... Blocker...
Robbers Cave State Park... Arrowhead State Park...
Mc Curtain... Enterprise...
Lequire... Kanima...
Featherston... Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3492 9566 3517 9568 3527 9526 3526 9524
3528 9521 3535 9494 3535 9490 3537 9484
3536 9483 3534 9483 3532 9481 3521 9482
3520 9493 3494 9493
FLASH FLOOD...RADAR INDICATED
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 22, 9:50 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 22, 9:50 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 950 PM CDT Fri May 22 2020 .DISCUSSION... Scattered strong to severe thunderstorms continue across parts of southeast Oklahoma and west central Arkansas at this time. This activity will continue into the overnight hours, with additional storms moving into southeast Oklahoma from the west. Have adjusted pops overnight based on current and expected trends, with the rest of the forecast looking good at this time. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....05 PLATE
Hazardous weather outlook, May 22, 9:13 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
913 PM CDT Fri May 22 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
913 PM CDT Fri May 22 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...South of Interstate 40.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...South of Interstate 40.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This Evening.
DISCUSSION...
Strong to severe thunderstorms have developed across southeast
Oklahoma and west central Arkansas this evening. The strongest
storms will be capable of producing golf ball hail and isolated,
brief tornadoes. Storms currently across north central Texas and
southwest Oklahoma may impact southeast Oklahoma with additional
chances for severe weather as they move east or northeast later
this evening and into the overnight hours. Large hail and damaging
winds will be the main severe weather threats.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
An unsettled weather pattern will bring daily thunderstorm
chances, mainly from the latter part of the holiday weekend on
into the following week. While some severe weather will be
possible, flooding may become the main threat. Pockets of locally
heavy rainfall, falling on areas likely to have received previous
rounds of heavy rainfall, may begin to cause river flooding and
localized flash flooding by early next week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 22, 10:00 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1000 PM CDT Fri May 22 2020
OKZ071-073-074-230330-
Haskell OK-Pittsburg OK-McIntosh OK-
1000 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
SOUTHEASTERN MCINTOSH AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1030
PM CDT...
At 1000 PM CDT, a strong thunderstorm was located 3 miles northeast
of Arrowhead State Park, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Quinton... Kinta...
Enterprise... Lewisville...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.
LAT...LON 3537 9535 3530 9535 3530 9531 3511 9524
3512 9558 3522 9563
TIME...MOT...LOC 0300Z 253DEG 16KT 3518 9557Local storm report, May 22, 10:18 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL GREENWOOD 35.22N 94.26W
05/22/2020 E1.75 INCH SEBASTIAN AR PUBLIC
&&
BLHLocal storm report, May 22, 10:29 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL HEAVENER 34.89N 94.60W
05/22/2020 E2.75 INCH LE FLORE OK PUBLIC
&&
BLHLocal storm report, May 22, 10:49 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL ENTERPRISE 35.23N 95.38W
05/22/2020 E1.00 INCH HASKELL OK PUBLIC
&&
BLHSpecial weather statement, May 22, 11:10 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Tulsa OK 1110 PM CDT Fri May 22 2020 OKZ073>075-230445- Haskell OK-Pittsburg OK-Latimer OK- 1110 PM CDT Fri May 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL... NORTHWESTERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1145 PM CDT... At 1110 PM CDT, a strong thunderstorm was located near Blocker, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Quinton... Blocker... Featherston... A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southeastern Oklahoma. LAT...LON 3501 9559 3513 9560 3520 9532 3499 9526 TIME...MOT...LOC 0410Z 262DEG 22KT 3506 9552
Special weather statement, May 22, 11:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1128 PM CDT Fri May 22 2020
ARZ029-OKZ076-230515-
Sebastian AR-Le Flore OK-
1128 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1215 AM CDT...
At 1128 PM CDT, a strong thunderstorm was located 6 miles northeast
of Howe, moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Mansfield...
Hartford... Huntington...
Midland... Patterson...
Arkola... Crossroads...
Dayton...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3510 9414 3509 9419 3508 9420 3508 9422
3506 9425 3506 9423 3497 9424 3495 9434
3496 9437 3494 9439 3495 9441 3493 9443
3493 9445 3490 9445 3491 9463 3507 9462
3515 9413
TIME...MOT...LOC 0428Z 264DEG 29KT 3499 9453The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 22, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| May 22, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| May 22, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 50 min |
| May 22, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 22, 8:28 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 47 min |
| May 22, 8:40 PM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 22, 8:47 PM CDT | Tornado Warning | TSA | LeFlore | 58 min |
| May 22, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 25 min |
| May 22, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| May 22, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 50 min |
| May 22, 9:15 PM CDT | Tornado Warning | TSA | Latimer | 45 min |
| May 22, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 44 min |
| May 22, 9:52 PM CDT | Tornado Warning | TSA | LeFlore | 38 min |
| May 22, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 52 min |
| May 22, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 22, 10:00 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 41 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 50 min |
| May 22, 10:27 PM CDT | Tornado Warning | TSA | LeFlore | 46 min |
| May 22, 10:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 22, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 50 min |
| May 22, 10:42 PM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 65 min |
| May 22, 11:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| May 22, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| May 22, 11:26 PM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| May 22, 11:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 49 min |
| May 22, 11:47 PM CDT | Special Weather Statement | TSA | Choctaw | 43 min |
| May 23, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 47 min |
| May 23, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| May 23, 1:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 44 min |
| May 23, 1:20 AM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| May 23, 1:43 AM CDT | Special Weather Statement | TSA | Mayes | 32 min |
| May 23, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 47 min |
| May 23, 1:52 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 38 min |
| May 23, 1:55 AM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| May 23, 2:28 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| May 23, 2:54 AM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| May 23, 4:20 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 55 min |
| May 23, 8:51 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 23, 8:51 AM CDT | River Flood Warning | TSA | LeFlore | 6 days |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.